Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Tampa Bay, FL

March 29, 2016Charlotte County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 29, 2016, 2:22 PM EDT for Charlotte County, Sarasota County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2016, 2:22 PM EDT (18:22 UTC)
Expired
Mar 29, 2016, 3:00 PM EDT
In force
38 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 2:30 PM EDTHAIL 0.7Englewood, FL0.6 INCH DIAMETER HAIL WAS MEASURED IN ENGLEWOOD.
Mar 29, 2:30 PM EDTHAIL 1Englewood, FLQUARTER SIZED HAIL WAS REPORTED IN ENGLEWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS52 KTBW 291822
SVRTBW
FLC015-115-291900-
/O.NEW.KTBW.SV.W.0024.160329T1822Z-160329T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
222 PM EDT TUE MAR 29 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 300 PM EDT

* AT 221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
  NORTH PORT...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH PORT...PORT CHARLOTTE...GROVE CITY...MURDOCK...SOUTH VENICE...WARM
  MINERAL SPRINGS...GULF COVE...EL JOBEAN AND VENICE GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2692 8236 2692 8234 2694 8237 2694 8235
      2695 8236 2695 8238 2697 8237 2699 8241
      2704 8243 2705 8245 2708 8245 2720 8227
      2698 8208 2690 8234
TIME...MOT...LOC 1821Z 242DEG 19KT 2698 8243 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
423 
WWUS52 KTBW 291851
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
251 PM EDT TUE MAR 29 2016

FLC015-115-291900-
/O.EXP.KTBW.SV.W.0024.000000T0000Z-160329T1900Z/
SARASOTA FL-CHARLOTTE FL-
251 PM EDT TUE MAR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES WILL EXPIRE AT 300 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2692 8236 2692 8234 2694 8237 2694 8235
      2695 8236 2695 8238 2697 8237 2699 8241
      2704 8243 2705 8245 2708 8245 2720 8227
      2698 8208 2690 8234
TIME...MOT...LOC 1848Z 242DEG 19KT 2698 8243 

$$

RHW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:55 PM EDT, 27 minutes earlier.

Area forecast discussion, Mar 29, 1:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
155 PM EDT TUE MAR 29 2016

.AVIATION...
AREAS OF MVFR CIGS/VSBYS WITH LOCAL IFR VSBYS FROM +TSRA WILL
IMPACT THE TERMINALS THROUGH 00Z AS AREAS OF SHRA/TSRA MOVE
ONSHORE FROM THE GULF WITH ADDITIONAL TSRA DEVELOPING OVER THE
LAND AREA. VFR SHOULD RETURN AFTER 01Z AS SHRA/TSRA MOVE TO THE
EAST OF THE TERMINALS. LIGHT AND VARIABLE WINDS WILL BECOME WEST
TO NORTHWEST AT 7 TO 10 KNOTS...WITH GUSTS UP TO 50 KNOTS POSSIBLE
IN THE VICINITY OF TSRA.

&&

.PREV DISCUSSION... /ISSUED 924 AM EDT TUE MAR 29 2016/

..STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...

UPDATE...
A LARGE CONVECTIVE COMPLEX NOTED OVER THE EAST-CENTRAL GULF OF
MEXICO EARLY THIS MORNING ASSOCIATED WITH SHORT WAVE TROUGH WILL
CONTINUE TO ADVANCE TO THE EAST THE REMAINDER OF THE MORNING WITH
THIS CONVECTION LIKELY BEGINNING TO PUSH ONSHORE THE FLORIDA WEST
COAST TOWARD NOON OR SHORTLY THEREAFTER AS ADDITIONAL SHOWERS AND
STORMS DEVELOP OVER THE LAND AREA WITHIN A MOIST AND MODERATELY
UNSTABLE AIR MASS. SURFACE HEATING COUPLED WITH RATHER COLD MID
LEVEL TEMPERATURES (-13C) WILL HELP TO STEEPEN LAPSE RATES WHICH
WILL INCREASE CONVECTIVE INSTABILITY FURTHER. THE INCREASING CAPE
COMBINED WITH A REMNANT FRONTAL TROUGH ACROSS THE REGION AND THE
ENHANCED ASCENT FROM THE SHORT-WAVE WILL CREATE A VERY FAVORABLE
ENVIRONMENT FOR STRONG TO SEVERE STORMS CAPABLE OF PRODUCING HAIL
AND OR DAMAGING WIND GUSTS AS THE CONVECTION MOVES ONSHORE AND
OTHER STORMS DEVELOP OVER THE REGION LATE MORNING AND INTO THE
AFTERNOON.

GIVEN CURRENT AND EXPECTED THERMODYNAMIC PROFILES AND 88D TRENDS
WITHIN THE LAST FEW HOURS WILL BUMP UP POPS SOME IN A MID MORNING
UPDATE...AND WILL ALSO ADD WORDING FOR SOME STRONG TO SEVERE
STORMS WITH WINDS/HAIL. AS THE SHORT WAVE PASSES TO THE EAST THE
SEVERE RISK SHOULD DIMINISH BY LATER IN THE AFTERNOON. IN ADDITION
TO THE SEVERE RISK...AREAS OF DENSE FOG CONTINUE TO LINGER ACROSS
THE REGION THIS MORNING...BUT SHOULD BEGIN TO BURN OFF IN THE NEXT
HOUR OR SO AS MIXING CONTINUES WITH IMPROVING VISIBILITIES
EXPECTED. WITH IMPROVING CONDITIONS EXPECTED WILL LET THE DENSE
FOG ADVISORY FOR HERNANDO...PASCO...PINELLAS...AND HILLSBOROUGH
COUNTIES EXPIRE AT 10 AM.

MARINE...
SURFACE HIGH PRESSURE NORTH OF THE REGION WILL MAINTAIN
A LIGHT NORTHEAST TO EAST WIND FLOW WITH SLIGHT SEAS OVER THE GULF
WATERS THE REMAINDER OF TODAY...WITH AN ONSHORE SEA BREEZE
COMPONENT DEVELOPING NEAR SHORE DURING THE AFTERNOON. A LARGE AREA
OF SHOWERS AND STORMS WILL MOVE INTO THE NEAR AND OFFSHORE WATERS
THROUGH THE AFTERNOON WITH HIGHER WINDS/SEAS AND REDUCED
VISIBILITIES EXPECTED IN AN NEAR ANY STORMS. WILL ADD WORDING FOR
HIGHER WINDS/SEAS NEAR THUNDERSTORMS IN THE LATE MORNING
UPDATE...OTHERWISE NO OTHER CHANGES EXPECTED AT THIS TIME.
LINGERING SEA FOG OVER THE NEAR SHORE WATERS FROM BONITA BEACH
NORTH TO TARPON SPRINGS SHOULD BEGIN TO BREAK UP AS THE MORNING
CONTINUES SO WILL LET THE MARINE DENSE FOG ADVISORY FOR THESE AREA
EXPIRE AT 10 AM...WITH OCCASIONAL LOWER VISIBILITIES EXPECTED IN
THE VICINITY OF SHOWERS/STORMS THROUGH THE AFTERNOON.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

AVIATION...57/MCMICHAEL
Hazardous weather outlook, Mar 29, 11:19 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1119 AM EDT TUE MAR 29 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-301530-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1119 AM EDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE EAST
CENTRAL GULF OF MEXICO WILL PUSH ONSHORE ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA DURING THE AFTERNOON. A MOIST AND MODERATELY
UNSTABLE AIR MASS IN PLACE ACROSS THE REGION COMBINED WITH STRONG
MID LEVEL WINDS AND ENHANCED LIFT FROM AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE REGION WILL INCREASE THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG
DAMAGING WINDS. IN ADDITION SOME LOCALLY HEAVY RAIN...AND
FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS AS THEY MOVE TO THE
EAST AT 10 TO 15 MPH. RESIDENT AND VISITORS SHOULD KEEP AN EYE TO
THE SKY THIS AFTERNOON AND MOVE INDOORS IMMEDIATELY IF
THREATENING WEATHER APPROACHES YOUR LOCATIONS.

...DENSE FOG/SMOKE IMPACT...
AREAS OF LOCALLY DENSE FOG WILL AGAIN BE POSSIBLE LATE TONIGHT
INTO EARLY WEDNESDAY MORNING...WHICH MAY IMPACT TRAVEL CONDITIONS
DURING THE EARLY MORNING COMMUTE. IN ADDITION SOME AREAS OF
MARINE SEA FOG MAY ALSO BE POSSIBLE...AND MARINERS SHOULD MONITOR
LATER FORECASTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER THE REMAINDER OF THE DAY
AND SELF ACTIVATE IF NEEDED.

MCMICHAEL

In the hours before

Special weather statement, Mar 29, 12:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1253 PM EDT TUE MAR 29 2016

FLZ155-160-255-260-291800-
INLAND MANATEE-INLAND SARASOTA-COASTAL MANATEE-COASTAL SARASOTA-
1253 PM EDT TUE MAR 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SARASOTA AND
CENTRAL MANATEE COUNTIES...

AT 1252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOUTH SARASOTA...OR 9 MILES SOUTHWEST OF SARASOTA...MOVING NORTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARASOTA...BRADENTON...LAKEWOOD RANCH...RIDGE WOOD HEIGHTS...LAKE
SARASOTA...KENSINGTON PARK...SAINT ARMANDS KEY...SARASOTA BRADENTON
AIRPORT...NORTH SARASOTA...SOUTH GATE RIDGE...SOUTHGATE...SARASOTA
SPRINGS...MYAKKA RIVER STATE PARK...GULF GATE ESTATES...THE MEADOWS...
SOUTH SARASOTA...WHITFIELD...WEST SAMOSET...SOUTH BRADENTON AND HIDDEN
RIVER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2739 8264 2732 8258 2733 8256 2729 8256
      2728 8254 2733 8253 2743 8260 2753 8247
      2727 8223 2715 8249 2722 8250 2725 8253
      2721 8252 2723 8253
TIME...MOT...LOC 1652Z 228DEG 22KT 2722 8262

RHW
Local storm report, Mar 29, 1:30 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             1 ENE FRUITVILLE        27.34N 82.45W
03/29/2016  E0.25 INCH       SARASOTA           FL   PUBLIC

            SEVERAL REPORTS OF PEA SIZED HAIL IN SARASOTA LASTING FOR
            SEVERAL MINUTES.

&&

JHUBBARD
Special weather statement, Mar 29, 1:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
159 PM EDT TUE MAR 29 2016

FLZ052-056-061-251-255-260-291900-
INLAND MANATEE-INLAND SARASOTA-POLK-DESOTO-INLAND
HILLSBOROUGH-HARDEE-
159 PM EDT TUE MAR 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DESOTO...WESTERN
HARDEE...SOUTHEASTERN HILLSBOROUGH...NORTHEASTERN SARASOTA AND
MANATEE COUNTIES...

AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MYAKKA CITY...OR
16 MILES NORTHWEST OF ARCADIA...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WAUCHULA...MYAKKA CITY...ONA...ZOLFO SPRINGS...LAKE MANATEE STATE PARK...
FORT GREEN...FORT LONESOME...LIMESTONE...DUETTE...PINE LEVEL AND MYAKKA
HEAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2712 8202 2748 8244 2778 8210 2749 8169
TIME...MOT...LOC 1758Z 221DEG 15KT 2732 8210

RHW
Special weather statement, Mar 29, 2:04 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
204 PM EDT TUE MAR 29 2016

FLZ043-052-249-251-291900-
SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-
204 PM EDT TUE MAR 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND NORTHERN POLK
COUNTIES...

AT 203 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAKE WALES TO WINTER HAVEN TO 6
MILES NORTHEAST OF FISH HAWK. MOVEMENT WAS NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...
AUBURNDALE...ZEPHYRHILLS...DADE CITY...FISH HAWK...LAKELAND LINDER
AIRPORT...ZEPHYRHILLS SOUTH...ZEPHYRHILLS NORTH...FUSSELS CORNER...COMBEE
SETTLEMENT...JAN PHYL VILLAGE...MEDULLA...POINCIANA...LAKE ALFRED AND
MULBERRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2801 8138 2806 8146 2800 8142 2799 8138
      2787 8145 2784 8175 2784 8225 2836 8217
      2835 8166 2826 8166 2826 8156 2820 8153
      2814 8152 2814 8146 2809 8145 2808 8135
TIME...MOT...LOC 1803Z 195DEG 12KT 2796 8152 2801 8171 2792 8215

RHW
Special weather statement, Mar 29, 2:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
216 PM EDT TUE MAR 29 2016

FLZ160-162-255-260-291900-
INLAND MANATEE FL-INLAND SARASOTA FL-COASTAL SARASOTA FL-
COASTAL CHARLOTTE FL-
216 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 300 PM EDT...

AT 216 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF NORTH PORT...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PORT CHARLOTTE...GROVE CITY...MURDOCK...ROTONDA...NOKOMIS...
SOUTH VENICE...GULF COVE...WARM MINERAL SPRINGS...VENICE GARDENS...EL
JOBEAN...CHARLOTTE HARBOR AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2689 8231 2691 8235 2692 8234 2694 8237
      2695 8236 2695 8238 2698 8238 2698 8240
      2705 8244 2705 8245 2712 8247 2725 8229
      2698 8204 2696 8210 2697 8210 2687 8232
TIME...MOT...LOC 1816Z 235DEG 23KT 2698 8244

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:51 AM EDTDense Fog AdvisoryTBWHernando, Hillsborough, Pasco, Pinellas4 hr
Mar 29, 5:55 AM EDTMarine Dense Fog AdvisoryTBW4 hr
Mar 29, 12:53 PM EDTSpecial Weather StatementTBWSarasota67 min
Mar 29, 1:45 PM EDTSpecial Marine WarningTBW60 min
Mar 29, 1:59 PM EDTSpecial Weather StatementTBWHardee, Manatee61 min
Mar 29, 2:04 PM EDTSpecial Weather StatementTBWPolk56 min
Mar 29, 2:16 PM EDTSpecial Weather StatementTBWSarasota44 min
Mar 29, 2:46 PM EDTSpecial Marine WarningTBW59 min
Mar 29, 3:01 PM EDTSpecial Weather StatementTBWPolk59 min
Mar 29, 3:23 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Lee, Sarasota52 min
Mar 29, 3:57 PM EDTSpecial Marine WarningTBW33 min
Mar 29, 4:16 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.